Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 1, 2006, 5:10 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 5:10 PM PDT (00:10 UTC)
- Expired
- Jul 1, 2006, 7:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 020012
FFWVEF
CAC071-020215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
510 PM PDT SAT JUL 1 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 715 PM PDT.
* AT 509 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR
FLOODING BEGINNING IN THE NEEDLES AREA. DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG INTERSTATE 40 FROM
SOUTH PASS TO NEEDLES. THESE STORMS WERE MOVING VERY SLOWLY.
* LOCATIONS IMPACTED INCLUDE...NEEDLES...INTERSTATE 40...HIGHWAY
95...AND NEEDLES HIGHWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
LAT...LON 3479 11485 3465 11445 3481 11459 3492 11463
3493 11485
$$
MORGAN1 follow-up statement
000
WGUS75 KVEF 020106
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
603 PM PDT SAT JUL 1 2006
CAC071-020215-
SAN BERNARDINO CA-
603 PM PDT SAT JUL 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR EAST
CENTRAL SAN BERNARDINO COUNTY...
LOCATIONS IMPACTED INCLUDE...NEEDLES.
AT 600 PM PDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
OVER MUCH OF EASTERN SAN BERNARDINO COUNTY ALONG INTERSTATE 40. A
TRAINED SPOTTER REPORTED STREET FLOODING IN NEEDLES...AND LOCAL LAW
ENFORCEMENT REPORTED VERY HEAVY RAIN CONTINUING IN THE AREA. ANOTHER
HALF INCH OF RAIN CAN BE EXPECTED THROUGH 7 PM...WHICH WILL PRODUCE
MORE FLOODING.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
LAT...LON 3479 11485 3465 11445 3481 11459 3492 11463
3493 11485
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:05 PM PDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 1, 2:05 PM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT SAT JUL 1 2006 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY ACROSS SOUTHERN CALIFORNIA AND NORTHWEST ARIZONA THROUGH MONDAY. THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS MAINLY ACROSS NORTHWEST ARIZONA AND INTO FAR EASTERN NEVADA SUNDAY AND MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .SHORT TERM...UPPER HIGH STRETCHING FROM SOUTHERN CALIFORNIA UP THROUGH NORTHWEST ARIZONA TODAY WITH MOIST AND UNSTABLE AIR MASS IN PLACE OVER ROUGHLY THE EASTERN HALF OF THE FORECAST AREA. WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH AT LEAST THIS EVENING AND POSSIBLY ALL NIGHT IN MOHAVE COUNTY DEPENDING ON OUTFLOW BOUNDARIES. MID AND UPPER LEVEL FLOW IS FORECAST TO INCREASE FROM THE SOUTHWEST WITH THE MOISTURE AND INSTABILITY SHIFTING EASTWARD SUNDAY AND MONDAY. LIMITED THUNDERSTORM CHANCES TO MOHAVE COUNTY AND EASTERN LINCOLN COUNTY FOR SUNDAY THROUGH MONDAY NIGHT. SEE LITTLE TREND IN TEMPERATURES FOR THE NEXT COUPLE OF DAYS WITH HIGH TEMPS SEVERAL DEGREES ABOVE NORMAL. .LONG TERM...500MB TROF APPROACHES THE WESTERN COAST ON WEDNESDAY AS MODELS DEPICT A SYSTEM DEVELOPING OFF THE COAST OF BRITISH COLOMBIA...PUSHING THE BROAD RIDGE EASTWARD OVER THE CENTRAL PLAINS AND SHIFTING THE AREA INTO DRIER SOUTHWEST FLOW. THE GFS CONTINUES TO DEPICT THE DEVELOPMENT OF A WEAK UPPER LOW OVER BAJA MEXICO ON TUESDAY AND MIGRATING NORTHWARD ON WEDNESDAY...BUT THE THE 00Z/12Z RUNS OF THE ECMWF HAVE KEPT THE AREA UNDERNEATH A WEAK HIGH INSTEAD. HAVE KEPT SLIGHT CHANCE POPS IN TUES-SATURDAY AFTERNOON PRIMARILY FOR MOHAVE COUNTY AS THERE APPEARS TO BE ENOUGH LOW AND MID LEVEL MOISTURE REMAINING TO KICK OFF AFTERNOON THUNDERSTORMS EACH AFTERNOON. INCREASING CLOUD COVER TUESDAY AND WEDNESDAY WILL HELP KEEP MAX TEMPS CLOSE TO AVERAGE. BY FRIDAY, MOSTLY CLEAR SKIES IN DRY SW FLOW BUT LOWER TEMPS WITH DECREASING 500MB HEIGHTS. .AVIATION...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...PRIMARILY ACROSS THE PEACH SPRINGS CORRIDOR WITH A FEW STORMS DEVELOPING IN THE MORMON MESA CORRIDOR AS WELL. PRIMARY THREAT WILL CONTINUE TO BE FROM ERRATIC AND GUSTY THUNDERSTORM WINDS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/MOSES HTTP://WEATHER.GOV/LASVEGAS
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.